| Model Number |
434888 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Cardiogenic Shock (2262)
| Date of Event |
07/30/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Pk papyrus covered stent systems were selected for treatment of a type ii perforation in the distal rca.This is the first of two pk papyrus used.(the second device is reported separately).Patient entered procedure with st elevation and profound cardiogenic shock.A stent was placed in the mid segment and a perforation was detected.It was not possible to advance the pk papyrus distally enough to cover the perforation.Emergent cabg was done, and an intra-aortic balloon pump (iabp) was implanted, but it was not possible to wean the patient from the cardiopulmonary bypass.Despite max.Efforts, patient expired.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cath lab report, death summary) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the procedure outcome as non-device- and non-procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.